MAUDE Adverse Event Report: ARTHREX, INC. UNIVERSAL GLENOID - BASEPLATE MEDIUM; SHOULDR PROSTH, REVERSE CONFIG

ARTHREX, INC. UNIVERSAL GLENOID - BASEPLATE MEDIUM; SHOULDR PROSTH, REVERSE CONFIG
Model Number UNIVERSAL GLENOID - BASEPLATE MEDIUM
Medical Device Problem Codes Positioning Failure (1158); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an inverse prosthesis surgery the screws ar-9145-30 (lot: 22.02176) and ar-9165-20nl (lot: 15019430) could not be tightened when the base plate ar-9120-02 (lot: 22.03081) and the glenosphere ar-9504m-04 (lot: 22.02710) were implanted.As a result, the glenoid did not hold and had to be removed again.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique.A second surgery was required on (b)(6) 2023.Update avoe 07-dec-2023.It was confirmed that the second surgery was required due to the failure of the screws, which didn`t lock like normally.
 
Additional Manufacturer Narrative
The complaint is confirmed.One unpackaged ar-9120-02 arthrex® universal glenoid baseplate - medium, batch 22.03081, was received for evaluation.The baseplate was received attached to the glenosphere.-it was noted that the baseplate arrived for evaluation with only two screws attached to it¿one on the central screw hole and one on the bushing holes.Per surgical technique, it must be three screws on the base plate; however, only two screws were received and reported.Visual evaluation of the baseplate noted that the device has two screws attached to it.One is on the central hole, and the other screw is attached to the superior bushing hole.It was noted that the rough, porous titanium coating was damaged at the main hole thread.No functional test or measurement was performed because the baseplate was attached to the glenosphere.It is concluded that the most likely cause of the failure is a user error in failing to apply the correct surgical technique for the device.Per universal glenoid convertible baseplate surgical technique.Step 10.Thread the peripheral screw drill guide into the superior bushing and advance the 2.5 mm drill to the desired trajectory and depth, taking note of the depth marks on the drill guide and drill.Insert and fully seat the screw until completely flush with baseplate surface.Insert the peripheral screw drill guide in the inferior bushing and drill to the desired depth using the 2.5 mm drill.Insert and fully seat the screw until completely flush with baseplate surface.Surgical pearl: leave the 2.5 mm drill in place while removing the peripheral screw drill guide.This helps the bushing stay in the trajectory of the drilled hole, which will facilitate peripheral screw locking thread engagement.

Brand Name
UNIVERSAL GLENOID - BASEPLATE MEDIUM
Common Device Name
SHOULDR PROSTH, REVERSE CONFIG
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18429324
Report Number1220246-2024-00008
Device Sequence Number7743363
Product Code PHX
UDI-Device Identifier00888867057357
UDI-Public00888867057357
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNIVERSAL GLENOID - BASEPLATE MEDIUM
Device Catalogue NumberAR-9120-02
Device Lot Number22.03081
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer02/26/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown